Indiana, 2003

Flood in Indiana, June 19, 2003

June 19, 2003 · NWS IND · 1 event in 1 county or zone

As much as 4 inches of rain fell across south central Indiana on the 13th and 15th through the 16th causing minor flooding along the East Fork of the White River from Seymour to Riverdale. 33 feet (FS - 20 feet) on the 19th.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IND wrote it up.

As much as 4 inches of rain fell across south central Indiana on the 13th and 15th through the 16th causing minor flooding along the East Fork of the White River from Seymour to Riverdale. Riverdale crested at 20.33 feet (FS - 20 feet) on the 19th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 19, 2:10 AM EST, 4 hours 20 minutes earlier.

Area forecast discussion, Jun 19, 2:10 AM EST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
210 AM EST THU JUN 19 2003

FORECAST PROBLEM WILL BE IN NEAR TERM WITH WHETHER OR NOT -SHRAS
WILL WARRANT A MENTION FOR THE MORNING HOURS TODAY.

SCATTERED SHOWERS CONT TO DOT INDIANA. A CDFNT IS LOCATED ACROSS
NORTHERN INDIANA WITH IR SATELLITE DEPICTING CLEARING BEHIND FNT OVR
GREAT LAKES.

MODELS SEEM TO HAVE A DECENT HANDLE ON THE UPPER LOW AND ASSOCIATED
S/WV OVR QUEBEC. BOTH GFS AND ETA BRING ENERGY INTO INDIANA BY 18Z
THURS. MESOETA DOES LOOK A BIT FASTER WITH BEST ENERGY ACROSS
SOUTHERN INDIANA BY 00Z FRI. BOTH MODELS DO LOOK SOMEWHAT WEAKER
THAN YESTERDAYS RUN WITH UPPER LOW. GFS DOES TREND STRONGER WITH
THIS FEATURE PAST 42 HRS. STILL SEE GOOD AGREEMENT WITH H7 LAYER RH
WITH DRYING ACROSS NW SECTION OF FA BY 18Z. H8 STILL INDICATING GOOD
CAA BEGIN CDFNT AS CANADIAN HI PRES BUILDS INTO REGION. COMPARISON
OF SFC PRES 00Z THRU...WOULD USE A BLEND FOR FORECAST WITH EMPHASIS
ON BETTER INITIALIZATION OF GFS.

GFS AND ETA CONT TO HOLD ON TO PRECIP THRU 18Z ACROSS SOUTHERN
SECTIONS OF FA. REAL QUESTION IS WHETHER OR NOT IT WILL HAPPEN.
CDFNT IS FORECAST TO MOVE THRU NORTHERN CWA THIS MORNING. TIME
SECTIONS REVEAL BEST LIFT IS AROUND 08Z NORTH AND 12Z CENTRAL. AFTER
THIS...GOOD SUBSIDENCE MOVE INTO FA. MODEL GUIDANCE CONTINUES WITH
POPS AS HIGH AS 40 ACROSS CENTRAL CWA BUT HAVING A HARD TIME
BELIEVING IT. EVEN WITH UPPER TROF AND GOOD S/WV EXPECTED TO
TRANSVERSE CWA...MOISTURE BECOMES VERY LIMITED AFTER 15Z. PLAN ON
MENTIONING EARLY MORNING SHOWERS NORTH WITH A CHANCE FOR -SHRA SOUTH
UNTIL AFTERNOON. WITH LIS FORECAST TO BE -1C TO -3C ACROSS SOUTHERN
FA AND CAPES AROUND 900 J/KG...WILL ALSO MENTION A TSRA POSSIBLE.
WITH CAA BEHIND SYSTEM...EXPECT COOLER TEMPS AS CANADIAN HI PRES
BUILDS INTO FA.

MOS TEMPS LOOK GOOD WITH CDFNT MOVING THRU FA TODAY. EXPECT TO SEE
LINGERING CLOUDS AND SOME -SHRAS BEFORE CLEARING THIS EVENING SO
TEMPS SHOULD BE ON THE COOLER SIDE. OVRNGT TEMPS LOOK A BIT COOL PER
MAV EVEN WITH DEWPOINTS DROPPING OFF SIGNIFICANTLY. WITH WINDS
CONTINUING MET/FWC SEEM THE WAY TO GO. TOMORROW...GUIDANCE LOOKING
GOOD WITH CAA IN ASSOCIATION WITH HI PRES. WL USE BLEND.

.IND...NONE.

BIELINSKI
Hazardous weather outlook, Jun 19, 5:27 AM EST, 1 hour 3 minutes before
INZ021-028>031-035>049-051>057-060>065-067>072-201030-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
527 AM EST THU JUN 19 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS WILL CONTINUE ACROSS MUCH OF CENTRAL INDIANA
THROUGH MID MORNING. ACROSS THE SOUTH CENTRAL SECTIONS INDIANA...A
FEW THUNDERSTORMS ARE POSSIBLE TODAY. THESE STORMS ARE EXPECTED TO
REMAIN BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE FOR THUNDERSTORMS MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL...

HTTP://WWW.CRH.NOAA.GOV/IND (ALL LOWER CASE)

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Lawrence

When
June 19, 6:30 AM EST to 9:40 PM EST
Where
Lawrence forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
38.841, -86.483 (the zone’s center; the record gives no point)

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2003Every state in 2003This day in weather historyWarnings in Indiana, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5360125.